MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 12°, 4 MM, 30 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 12°, 4 MM, 30 CM
Model Number 26105FA
Medical Device Problem Code Optical Distortion (3000)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: the patient entered the operating room at 08:40 on (b)(6) 2026, and routine preoperative preparation was performed.The lithotomy position was assumed at 09:00, followed by routine disinfection and draping.Transurethral vaporization resection of the prostate was formally initiated at 09:23.The primary surgical objective was to resect hyperplastic prostatic tissue to relieve the patient's urinary obstruction and related symptoms and improve prognosis.During the procedure, while using the high-frequency electrosurgical system to resect hyperplastic prostatic tissue, the resectoscope displayed a blurred image with ghosting shadows, severely obstructing the surgical field of view, which led to a surgical error causing prostatic bleeding in the patient, with an estimated blood loss of approximately 200 ml.The surgeon immediately used the resectoscope loop for electrocoagulation hemostasis, which was completed at 10:55.The patient's vital signs were monitored to ensure stability.Following the malfunction, a backup resectoscope was immediately replaced.The surgery concluded uneventfully at 11:30, and the patient was safely returned to the ward.Due to the mentioned prostatic bleeding and the corresponding blood loss, this case is deemed reportable.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 12°, 4 MM, 30 CM
Common Device Name
HOPKINS TELESCOPE 12°, 4 MM, 30 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key25366159
Report Number2020550-2026-01264
Device Sequence Number10654655
Product Code HIH
UDI-Device Identifier04048551093610
UDI-Public04048551093610
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/02/2026
Report Date (Section F) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26105FA
Device Catalogue Number26105FA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/19/2026
Event Location Hospital
Date Report to Manufacturer06/02/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/02/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown